Alert archive / Colorado / Special Weather Statements in 2016

Special Weather Statement, NWS Pueblo, CO

June 11, 2016Huerfano County, Colorado

NWS Pueblo, CO issued this special weather statement at Jun 11, 2016, 3:36 PM MDT for Huerfano County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2016, 3:36 PM MDT (21:36 UTC)
Expired
Jun 11, 2016, 4:00 PM MDT
In force
24 min
Issued by
NWS Pueblo, CO

County Huerfano County, CO

The radar

The Pueblo radar (KPUX), 104 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.6 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2501 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

795 
WWUS85 KPUB 112136
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
336 PM MDT SAT JUN 11 2016
 
COZ087-088-112200-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
336 PM MDT SAT JUN 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS AND EAST
CENTRAL HUERFANO COUNTIES UNTIL 400 PM MDT...

AT 335 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF WALSENBURG...OR 28 MILES NORTH OF
TRINIDAD...MOVING NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL LAS
ANIMAS AND EAST CENTRAL HUERFANO COUNTIES.

LAT...LON 3750 10462 3755 10473 3775 10468 3764 10446
TIME...MOT...LOC 2135Z 203DEG 7KT 3756 10467 

$$

HODANISH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 11, 3:09 PM MDT, 27 minutes earlier.

Area forecast discussion, Jun 11, 3:09 PM MDT, 27 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
309 PM MDT SAT JUN 11 2016

.SHORT TERM...(This evening through Sunday)
Issued at 309 PM MDT Sat Jun 11 2016

Currently...

a sfc trough axis was located across the plains extending NE-SW from
roughly Eads down to KTAD. A few isold -tsra were noted along this
line. More sctd showers and isold -tsra were noted over the
mtns...primarily along the contdvd. Otherwise...it was mostly sunny
and hot...with temps in the M90s across most of the plains. 80s were
noted over the valleys.

Rest of today into tonight...

A weak wave aloft will move across the region this evening.
Relatively quiet wx along the front range mtns is expected to become
a bit more active...especially in the Pikes Peak (PP) region this
evening...and expect the best chance of pops in the greater PP
region between 7 pm and 10 pm this evening.

isolated showers will continue across the plains along the NE-SW
trough axis until the mid evening hours...and then precip should
decrease.

by late this evening into the early morning hours...it should be dry
over the region except for some isold precip across the contdvd
region.

It will be warm tonight with lows in the u60s across the lower ark
rvr valleys regions. Temps aoa 60f should occur along the divides.
40s and 50s will be common in the valleys.

Tomorrow...

Robust 500 mb trough will be moving across the Great Basin region
tomorrow. Flow at mid levels will begin to gradually increase from
the southwest. A weak front will move down the plains and winds will
shift into the northeast and then easterly component by later in the
afternoon. With dwpts remaining in the 50s...we should see CAPE
values reach between 500 and 1000 J/kg across the plains. with
modest shear and CAPE and with weak ripples moving in from the
SW...we will likely see an uptick in showers and storms over the
region. Expect scattered storms along the Divides (Palmer and Raton
Mesa)...isold storms over the lower plains...and scattered to likely
storms over the mtns....especially along the contdvd. An isold
marginal svr storm will be possible...and SPC has included a
marginal risk in the ne corner of our plains. The best chance for
strongest storms will be over the Palmer Divide region.

tomorrow will be a bit cooler than today by a few degrees across
most if not all of the region. \/Hodanish

.LONG TERM...(Sunday night through Saturday)
Issued at 309 PM MDT Sat Jun 11 2016

Sunday night through Tuesday...The upper trough over Southern CA and
the Great Basin Sunday night will gradually near Colorado on Monday,
then weaken as it sweeps across the state on Tue.

Sunday night a secondary blast of cooler air will drop south across
the Palmer DVD, providing the focus and dynamics for additional
convection across the plains through the evening. There is the
potential for a strong to severe storm or two over the plains, but
activity is expected to diminish slightly late.

Monday still looks to be the most active day as the upper trough
nears, and cooler more moist air surges west across the plains
towards the southern Front Range. An abundance of shear as well as
fuel for storms will paint all of the e plains as prone for strong
to severe storms, from the I-25 corridor east into Kansas starting
around midday. Look for max temps in the 70s and 80s, nearing 90 F
across the plains before convection lights up.

Tuesday models are now indicating a quicker passage of the upper
trough as it weakens. Any convective activity that persists
overnight may linger in the morning, then diminish as NW flow then
settles in. Tue still looks like the coolest day of the extended
forecast, with max temps in the 70s and 80s.

Wednesday through Saturday...Upper ridge redevelops over the central
U.S starting Wed, as a longwave trough lies over the West Coast.
This will keep Colorado essentially dry and hot, with isolated
convection over just the highest peak each aftn and eve beginning
Thu and lasting into the weekend. Look for max temps each day in the
80s for the high valleys, and 90s to near 100 F for the e plains.
Moore

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 309 PM MDT Sat Jun 11 2016

Except for an isold tsra activity...all 3 taf sites should remain
vfr next 24h. A weak front will move down the plains tomorrow
morning/afternoon...and winds will shift to the northeast and then
east by tomorrow late afternoon.

best chance of tsra in kcos will be this evening between 7 and 10
pm. expect the brunt of the activity to remain to the west of the
airport. A slight chance of storms will once again be possible
tomorrow afternoon.

kals may see isold tsra both this afternoon/early eve and tomorrow
afternoon.

kpub should remain free of tsra until tomorrow afternoon.

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...HODANISH
LONG TERM...MOORE
AVIATION...HODANISH
Hazardous weather outlook, Jun 11, 11:10 AM MDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1110 AM MDT SAT JUN 11 2016

COZ058>089-093>099-121715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1110 AM MDT SAT JUN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER AND NEAR THE
HIGHER TERRAIN THIS AFTERNOON AND EVENING, WITH ISOLATED
THUNDERSTORMS BEING POSSIBLE OVER THE FAR SOUTHEAST PLAINS. THE MAIN
STORM THREATS WILL BE BE CLOUD TO GROUND LIGHTNING, WIND GUSTS
AROUND 40 MPH AND LOCALLY HEAVY RAIN. SOME OF THE STRONGER STORMS
WILL ALSO BE CAPABLE OF PRODUCING SMALL HAIL.

HIGH WATER LEVELS AND FAST FLOWS ARE EXPECTED TO CONTINUE IN AREA
RIVERS AND STREAMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
FORECAST FOR SUNDAY...AND THE MAIN THREAT FROM THESE STORMS WILL
BE WILL BE LIGHTNING...SMALL HAIL UP TO NICKEL SIZE...AND GUSTY
WINDS OF 40 TO 50 MPH.

FOR MONDAY...THE CHANCE FOR THUNDERSTORMS WILL INCREASE ACROSS
THE AREA...WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE OVER THE
EASTERN MOUNTAINS AND ALL OF THE PLAINS FROM MONDAY AFTERNOON
INTO THE EVENING. LARGE HAIL...DAMAGING WINDS AND A TORNADO OR TWO
WILL BE POSSIBLE...WITH LOCALLY HEAVY RAINFALL ALSO POSSIBLE.
DRIER AIR WILL MOVE INTO THE REGION BEGINNING TUESDAY...WITH ONLY
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOUNTAINS
ANTICIPATED THROUGH THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

HODANISH

In the hours before

Special weather statement, Jun 11, 3:36 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
336 PM MDT SAT JUN 11 2016

COZ087-088-112200-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
336 PM MDT SAT JUN 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS AND EAST
CENTRAL HUERFANO COUNTIES UNTIL 400 PM MDT...

AT 335 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF WALSENBURG...OR 28 MILES NORTH OF
TRINIDAD...MOVING NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL LAS
ANIMAS AND EAST CENTRAL HUERFANO COUNTIES.

LAT...LON 3750 10462 3755 10473 3775 10468 3764 10446
TIME...MOT...LOC 2135Z 203DEG 7KT 3756 10467

HODANISH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 6:24 PM MDTSpecial Weather StatementPUBEl Paso51 min
Jun 10, 6:30 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr

Nearby

Special Weather Statements in Colorado, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.